MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Unspecified Kidney or Urinary Problem (4503)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain dreamstation humid.The manufacturer received humidifier with a complaint of chronic kidney disease.No other peripherals or accessories were returned with the device.Patient stated that soclean 2 was used twice per week on average.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed evidence of sound abatement foam degradation/breakdown was observed in this device.Pil observed multiple unknown brown and black, contaminants and some short black hairs inside of humidifier box and on dry box seal.Pil observed a small brown stain on the flip lid seal.Pil observed potential black water stains on the bottom of the back panel and on the bottom of the humidifier enclosure.Pil observed slight heat mark on the heater plate.Pil observed a large heat mark on the pan on the bottom of the water tank.The contamination found in the humidifier box are considered not to be in the airpath.There is no visible damage or functionality failures of the humidifier, which suggest that the source of contamination was external to the device.Upon visual inspection, pil observed that the heater tube had no outstanding defects.They were 6 errors logged.
 
Additional Manufacturer Narrative
The manufacturer previously reported on this device in mdr 2518422-2021-06447.This report was submitted for the dreamstation humidifier.The base device associated with this humidifier is reported under mdr 2518422-2021-06447.At this time of investigation, it has been determined that all reporting activities will be carried out in mdr 2518422-2022-03446.Therefore, this report was submitted as a duplicate report of the previously submitted report.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520316
Report Number2518422-2025-051578
Device Sequence Number15856364
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown